Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2016, 2:18 PM EDT for Lumpkin County, White County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 21, 2016, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
Counties Lumpkin County, GA, White County, GA
The radar
The Greer radar (KGSP), 146 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
133
WWUS82 KFFC 211818
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT THU JUL 21 2016
GAZ008-015-016-211900-
LUMPKIN GA-WHITE GA-UNION GA-
218 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR LUMPKIN...WHITE AND SOUTHERN
UNION COUNTIES UNTIL 300 PM EDT...
AT 218 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNICOI STATE PARK TO 6 MILES WEST OF SUCHES...AND
MOVING SOUTHEAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DAHLONEGA...CLEVELAND...HELEN...SUCHES...UNICOI STATE
PARK...SAUTEE...MOSSY CREEK...GARLAND...NIMBLEWILL...SMITHGALL WOODS
CONSERVATION ARE...LEAF... ANNA RUBY FALLS...HAWK MOUNTAIN
SHELTER...CAMP COLEMAN LAKE...QUALATCHEE LAKE...GOOCH MOUNTAIN
SHELTER...PORTER SPRINGS...BLOOD MOUNTAIN SHELTER... WOODS HOLE
SHELTER AND WHITLEY GAP SHELTER.
LAT...LON 3476 8363 3469 8364 3465 8366 3462 8364
3458 8364 3455 8362 3450 8367 3450 8378
3452 8379 3450 8379 3450 8415 3454 8419
3460 8419 3473 8409 3480 8375 3479 8370
3480 8368
TIME...MOT...LOC 1818Z 308DEG 8KT 3476 8369 3465 8413
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:49 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 21, 1:49 PM EDT, 29 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Peachtree City GA 149 PM EDT THU JUL 21 2016 .Late Morning Update... /Issued at 1005 AM EDT THU JUL 21 2016/ Morning sounding shows a very moist and unstable airmass in place... with 1.72 pw's and a modified sounding for this afternoon producing nearly 4000 J/KG of mucape. This coupled with an active north to nw wind flow has warranted increasing area afternoon and early evening pops into the 40-50 percent range for now. The moist airmass coupled with some mid level dry air and relatively low wet bulb zero values between 11k and 12k feet all suggest the main storm threats today will be frequent lightning... locally heavy rain... pea to quarter sized hail and the greater concern of 40-60+ mph downburst winds...which would be sufficient to down a few trees and power lines. SPC continues to show the SE in a Marginal Risk Area for today... and this definitely looks reasonable. The strong to potentially severe storms should begin to develop between 1 and 2 pm this afternoon... and could occur just about anywhere today as storms are mainly driven by their own outflows. The storm threat should greatly diminish by 10-11 pm this evening with loss of daytime heating. All interest are encouraged to monitor storms closely later today and be ready to move indoors if thunder roars. /39 .Previous Discussions.../Issued at 414 AM EDT THU JUL 21 2016/ SHORT TERM /Today through Friday/... Upper ridge centered west of the MS river will continue as the dominant weather feature across the forecast area with a general northerly flow aloft. Convection should be mainly diurnal...lasting into the evening. No obvious dynamics to focus convection next couple of days...except maybe any remnant boundaries and the persistent lee side trough. So have started with slight chance mid morning and increased to chance by afternoon today and again Friday. SPC has much of the area in a marginal risk for today. With abundant heating and a moist air mass yielding afternoon capes of around 2000 to 2500 or more...a few storms could become strong to severe this afternoon and evening. Temperatures are basically persistence...highs mostly mid 90s. No heat advisory planned for today...only an isolated area over central GA may reach 105 heat index. 41 LONG TERM /Friday Night through Wednesday/... A very stagnant pattern remains into the extended forecast with not much change expected anytime soon. Large east to west oriented upper ridge stays centered over the central and southern plains and continues to be the main focus in this weather pattern. This ridge does weaken a bit and becomes even more elongated (west to east) through the end of next week...but it continues to direct the over all flow around the central and mid-south states through day 7. Moisture continues to rotate around the periphery of the ridge with slight/chance pops expected everyday across North and Central Georgia. Looking a bit past day 7...not seeing any drying trends setting up so it appears we are in this diurnal precip pattern for a while. There are also no signs of tropical development in Atlantic basin. Temps also stay warm in the extended with daytime highs mainly in the 90s and nighttime lows in the upper 60s and 70s. 01 && .AVIATION... 18z Update... Scattered showers and thunderstorms are already developing... warranting a tempo tsra from 18z to 22z for all airports today... and maybe beyond. Diurnally driven cumulus will produce sct mid level clouds this afternoon and again on Friday. Some mvfr to ifr stratus may be possible early Friday morning around areas that receive much rainfall this afternoon/evening... especially around CSG and MCN. Convection will dissipate around 02-04z this evening and expect less coverage on Friday. Current light east to se winds will remain east tonight... the veer se by 15-16z Friday... then finally ssw by 20-21z Friday. Speeds will be 7kts or less. //ATL Confidence...18Z Update... Medium confidence on winds. High confidence remaining elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 96 72 96 74 / 40 30 20 10 Atlanta 95 74 95 75 / 40 30 20 10 Blairsville 89 66 91 68 / 40 30 30 10 Cartersville 95 72 95 73 / 40 30 20 10 Columbus 97 75 97 75 / 30 30 30 10 Gainesville 93 72 94 74 / 40 30 20 10 Macon 97 72 97 74 / 40 30 30 10 Rome 97 72 97 73 / 30 30 20 10 Peachtree City 96 71 95 72 / 40 30 20 10 Vidalia 96 73 97 74 / 30 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41/39 LONG TERM....01 AVIATION...39
Hazardous weather outlook, Jul 21, 10:20 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 AM EDT THU JUL 21 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1020 AM EDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA...MAINLY BETWEEN 1PM AND 10PM. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE. WEATHER HAZARDS EXPECTED... WIND GUSTS BETWEEN 40 AND 60 MPH... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN ARE THE MAIN STORM THREATS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE ISOLATED AREAS OF DAMAGING WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 21, 1:59 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT THU JUL 21 2016
GAZ053-211830-
COWETA GA-
159 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 230 PM EDT...
AT 158 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST NEWNAN...OR OVER
NEWNAN. THIS STORM WAS NEARLY STATIONARY.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...MORELAND...EAST NEWNAN AND ARNCO-SARGENT.
LAT...LON 3324 8472 3326 8490 3336 8491 3344 8485
3343 8469 3334 8467
TIME...MOT...LOC 1758Z 180DEG 1KT 3335 8479Special weather statement, Jul 21, 2:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT THU JUL 21 2016
GAZ008-015-016-211900-
LUMPKIN GA-WHITE GA-UNION GA-
218 PM EDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR LUMPKIN...WHITE AND SOUTHERN
UNION COUNTIES UNTIL 300 PM EDT...
AT 218 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNICOI STATE PARK TO 6 MILES WEST OF SUCHES...AND
MOVING SOUTHEAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DAHLONEGA...CLEVELAND...HELEN...SUCHES...UNICOI STATE
PARK...SAUTEE...MOSSY CREEK...GARLAND...NIMBLEWILL...SMITHGALL WOODS
CONSERVATION ARE...LEAF... ANNA RUBY FALLS...HAWK MOUNTAIN
SHELTER...CAMP COLEMAN LAKE...QUALATCHEE LAKE...GOOCH MOUNTAIN
SHELTER...PORTER SPRINGS...BLOOD MOUNTAIN SHELTER... WOODS HOLE
SHELTER AND WHITLEY GAP SHELTER.
LAT...LON 3476 8363 3469 8364 3465 8366 3462 8364
3458 8364 3455 8362 3450 8367 3450 8378
3452 8379 3450 8379 3450 8415 3454 8419
3460 8419 3473 8409 3480 8375 3479 8370
3480 8368
TIME...MOT...LOC 1818Z 308DEG 8KT 3476 8369 3465 8413The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:30 PM EDT | Special Weather Statement | FFC | Taliaferro | 30 min |
| Jul 20, 9:43 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jul 20, 10:19 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Jul 20, 10:34 PM EDT | Special Weather Statement | FFC | Taliaferro | 56 min |
| Jul 20, 10:51 PM EDT | Flash Flood Warning | FFC | Taliaferro, Wilkes | 6 hr |
| Jul 20, 11:22 PM EDT | Special Weather Statement | FFC | Wilkes | 23 min |
| Jul 20, 11:43 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 21, 1:59 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Jul 21, 2:03 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 42 min |
| Jul 21, 2:08 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach | 31 min |
| Jul 21, 2:41 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Jul 21, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union | 39 min |
| Jul 21, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 39 min |
| Jul 21, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 43 min |
| Jul 21, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 41 min |
| Jul 21, 3:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Jul 21, 3:36 PM EDT | Special Weather Statement | FFC | Dawson | 54 min |
| Jul 21, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Pickens | 51 min |
| Jul 21, 3:40 PM EDT | Special Weather Statement | FFC | Bartow | 35 min |
| Jul 21, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 46 min |
| Jul 21, 3:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jul 21, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 42 min |
| Jul 21, 4:09 PM EDT | Special Weather Statement | FFC | Clarke | 36 min |
| Jul 21, 4:21 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 21, 4:26 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Jul 21, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 47 min |
| Jul 21, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens | 41 min |
| Jul 21, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding, Polk | 52 min |
| Jul 21, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 49 min |
| Jul 21, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 47 min |
| Jul 21, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry, Spalding | 41 min |
| Jul 21, 5:04 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 26 min |
| Jul 21, 5:10 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 35 min |
| Jul 21, 5:12 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Jul 21, 5:14 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jul 21, 5:18 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jul 21, 5:21 PM EDT | Special Weather Statement | FFC | Bleckley | 24 min |
| Jul 21, 5:32 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 58 min |
| Jul 21, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 40 min |
| Jul 21, 5:36 PM EDT | Special Weather Statement | FFC | Henry | 24 min |
| Jul 21, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 45 min |
| Jul 21, 5:50 PM EDT | Special Weather Statement | FFC | Twiggs | 25 min |
| Jul 21, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 40 min |
| Jul 21, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson, Oconee, Walton | 47 min |
| Jul 21, 6:11 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Jul 21, 6:14 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Jul 21, 6:24 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Jul 21, 6:26 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 34 min |
| Jul 21, 6:32 PM EDT | Special Weather Statement | FFC | Marion, Schley, Taylor | 28 min |
| Jul 21, 6:38 PM EDT | Special Weather Statement | FFC | Bibb | 52 min |
| Jul 21, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones | 45 min |
| Jul 21, 7:18 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.